Alert archive / Michigan / Gale Warnings in 2012

Gale Warning 23, NWS Grand Rapids, MI

September 18, 2012

NWS Grand Rapids, MI issued this gale warning at Sep 18, 2012, 4:02 PM EDT. It took effect at Sep 19, 2012, 1:00 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2012, 4:02 PM EDT (20:02 UTC)
In effect from
Sep 19, 2012, 1:00 PM EDT
Expired
Sep 20, 2012, 4:40 AM EDT
In force
16 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WHUS73 KGRR 182002
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EDT TUE SEP 18 2012

LMZ844>849-190415-
/O.EXT.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/
/O.UPG.KGRR.GL.A.0010.120919T1800Z-120920T0600Z/
/O.NEW.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
402 PM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH TO NORTHWEST TO 30 KNOTS THROUGH EARLY EVENING
  DECREASING TO 10 TO 20 KNOTS TONIGHT AND BECOMING WEST.
  SOUTHWEST WINDS 10 TO 20 KNOTS WEDNESDAY INCREASING TO GALES TO
  45 KNOTS WEDNESDAY AFTERNOON... SHIFTING WEST TO NORTHWEST LATE
  WEDNESDAY NIGHT.

* WAVES...5 TO 10 FEET THROUGH EARLY EVENING... SUBSIDING TO 2 TO
  5 FEET FOR LATE TONIGHT AND WEDNESDAY MORNING... BUILDING AGAIN
  WEDNESDAY AFTERNOON TO 6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


MEADE
6 follow-up statements
941 
WHUS73 KGRR 190243
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1043 PM EDT TUE SEP 18 2012

LMZ844>849-191045-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/
/O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1043 PM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT
THURSDAY...

* WINDS...NORTH TO NORTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 20
  KNOTS TONIGHT AND BECOMING SOUTHWEST. SOUTHWEST WINDS 10 TO 20
  KNOTS WEDNESDAY INCREASING TO GALES 35 TO 45 KNOTS WEDNESDAY
  AFTERNOON... SHIFTING WEST TO NORTHWEST LATE WEDNESDAY NIGHT.

* WAVES...SUBSIDING TO 2 TO 5 FEET FOR LATE TONIGHT AND WEDNESDAY
  MORNING...BUILDING AGAIN WEDNESDAY AFTERNOON TO 6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
652 
WHUS73 KGRR 190752
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 AM EDT WED SEP 19 2012

LMZ844>849-191600-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/
/O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
352 AM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
2 AM EDT THURSDAY...

* WINDS...NORTHWEST DECREASING TO 10 TO 20 KNOTS TONIGHT AND
  BECOMING SOUTHWEST THIS MORNING. SOUTHWEST WINDS 10 TO 20 KNOTS
  INCREASING TO GALES 35 TO 40 KNOTS THIS AFTERNOON... SHIFTING
  WEST TO NORTHWEST LATE TONIGHT.

* WAVES...SUBSIDING TO 2 TO 5 FEET THIS MORNING...BUILDING AGAIN
  WEDNESDAY AFTERNOON TO OVER 10 FEET AT TIMES...ESPECIALLY FURTHER
  NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
733 
WHUS73 KGRR 191508
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1108 AM EDT WED SEP 19 2012

LMZ844>849-192315-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/
/O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1108 AM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS INCREASING TO GALES 35 TO
  40 KNOTS THIS AFTERNOON... SHIFTING WEST TO NORTHWEST AND
  DECREASING LATE TONIGHT.

* WAVES...1 TO 3 FEET...BUILDING LATER THIS AFTERNOON TO OVER 10
  FEET AT TIMES... ESPECIALLY NORTH OF HOLLAND. WAVES SUBSIDING
  AGAIN TO 3 TO 6 FEET VERY LATE TONIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
437 
WHUS73 KGRR 191959
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EDT WED SEP 19 2012

LMZ844>849-200400-
/O.CON.KGRR.GL.W.0023.000000T0000Z-120920T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
359 PM EDT WED SEP 19 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WINDS...SOUTH TO SOUTHWEST GALES OF 35 TO 40 KNOTS... SHIFTING
  WEST AND DECREASING LATE TONIGHT.

* WAVES...8 TO 14 FEET NORTH OF HOLLAND...AND 5 TO 10 FEET SOUTH
  HOLLAND. WAVES SUBSIDING TO 3 TO 6 FEET VERY LATE TONIGHT AND
  EARLY THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MEADE
720 
WHUS73 KGRR 200234
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1034 PM EDT WED SEP 19 2012

LMZ844>849-200900-
/O.EXT.KGRR.GL.W.0023.000000T0000Z-120920T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1034 PM EDT WED SEP 19 2012

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

* WINDS...SOUTH TO SOUTHWEST GALES OF 35 TO 40 KNOTS... SHIFTING 
  WEST AND DECREASING LATE TONIGHT. 

* WAVES...8 TO 14 FEET NORTH OF HOLLAND...AND 5 TO 10 FEET SOUTH 
  HOLLAND. WAVES SUBSIDING TO 3 TO 6 FEET VERY LATE TONIGHT AND 
  EARLY THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ
835 
WHUS73 KGRR 200840
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
440 AM EDT THU SEP 20 2012

LMZ844>849-201645-
/O.CAN.KGRR.GL.W.0023.000000T0000Z-120920T0900Z/
/O.NEW.KGRR.SC.Y.0067.120920T0840Z-120921T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
440 AM EDT THU SEP 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS
  TODAY...THEN TO SOUTHWEST 10 TO 20 KNOTS TONIGHT.

* WAVES...6 TO 12 FEET SUBSIDING TO 3 TO 6 FEET TODAY...THEN
  SUBSIDING TO 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Sep 18, 3:52 PM EDT, 10 minutes earlier.

Area forecast discussion, Sep 18, 3:52 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 PM EDT TUE SEP 18 2012

.SYNOPSIS...
ISSUED AT 352 PM EDT TUE SEP 18 2012

BELOW NORMAL TEMPERATURES CAN BE EXPECTED FOR THE REST OF THIS WEEK
INTO THE COMING WEEKEND AS A SERIES OF COLD FRONTS IMPACTS THE
REGION.

HIGH PRESSURE IN BETWEEN FRONTS WILL LEAD TO CHILLY LOW TEMPERATURES
IN THE 30S TO AROUND 40 TONIGHT. SOME PATCHY FROST IS POSSIBLE NORTH
OF GRAND RAPIDS.

BREEZY CONDITIONS WILL DEVELOP WEDNESDAY AHEAD OF THE NEXT COLD
FRONT. THIS FRONT PASSES THROUGH ON WEDNESDAY NIGHT AND WILL BRING
SCATTERED RAIN SHOWERS WITH IT. THE BEST CHANCE WILL BE NORTHWEST OF
GRAND RAPIDS.

A MORE SIGNIFICANT COLD FRONT WILL PASS THROUGH THE GREAT LAKES
REGION ON FRIDAY AND HIGH TEMPERATURES BEHIND IT OVER THE WEEKEND
WILL ONLY BE IN THE 50S WITH SCATTERED SHOWERS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 352 PM EDT TUE SEP 18 2012

THE FIRST ISSUE IS THE FROST POTENTIAL TONIGHT AND WHETHER OR NOT AN
ADVISORY SHOULD BE ISSUED. SINCE THE AMOUNT OF CLOUD COVER AND
DEGREE OF BOUNDARY LAYER DECOUPLING IS IN QUESTION... HAVE OPTED TO
STICK WITH AREAS OF FROST NORTH/NORTHEAST OF GRR OVERNIGHT AND NO
HEADLINE.

THE NEXT ISSUE IS THE POPS AND THUNDER THREAT FOR WEDNESDAY NIGHT
WITH THE NEXT COLD FRONT. RIGHT NOW THE MODEL CONSENSUS IS FOR THE
HIGHEST POPS IN THE NW CWFA WHERE BEST DPVA AND SFC CONVERGENCE WILL
BE PRESENT. THIS IS ALSO WHERE THE WARM LK MI WATERS MAY COME INTO
PLAY WITH ADDED INSTABILITY/MOISTURE. WILL HAVE LIKELY POPS IN THE
NW CWFA... TAPERING TO ONLY 20/30 PCT IN THE SE CWFA AROUND JXN.
NAM/GFS SHOW A FEW HUNDRED JOULES OF MU CAPE IN THE WRN CWFA DUE TO
WARM LAKE INFLUENCE... SO MENTIONED A CHANCE OF A TSTM AS WELL WED
EVENING.

MID LEVEL DRY SLOTTING IS PROGGED BEHIND THE FRONT ON THURSDAY... H8
COLD ADVECTION IS NOT AS IMPRESSIVE AS TODAY... AND MOST OF THE H5
PVA LOOKS TO STAY NORTH OF OUR AREA. WILL THEREFORE CARRY ONLY SLGT
CHC POPS FOR SHOWERS ON THURSDAY.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 352 PM EDT TUE SEP 18 2012

WE WILL REMAIN UNDER AN UPPER TROUGH FRIDAY THROUGH MUCH OF THE
WEEKEND.  THIS WILL CONTINUE THE FEED OF COOL NORTHWEST FLOW THAT
WILL CAUSE LINGERING LAKE EFFECT POPS.  IN FACT THE COLDEST AIR...H8
TEMPS AROUND 0C...DOES NOT REACH US UNTIL SUNDAY MORNING...SO VERY
LITTLE IMPROVE WILL OCCUR UNTIL AFTER THAT POINT.

FRIDAY INTO FRIDAY EVENING CONTINUES TO LOOK LIKE THE WETTEST PERIOD
WITH A REINFORCING COLD FRONT COMING THROUGH.  SATURDAY AND SUNDAY
LARGELY LOOKS LIKE PURE LAKE EFFECT AS THE UPPER TROUGH PASSES
EAST...SO THE MORE NUMEROUS SHOWERS SHOULD BE ALONG THE LAKE SHORE
COUNTIES.  PERHAPS A BIT LESS SHOWERY SUNDAY AS THE UPPER TROUGH
SHOULD FINALLY BE TO OUR EAST.

MAINTAINED A DRY PERIOD SUNDAY NIGHT THROUGH TUESDAY AS THE FLOW
GRADUALLY BECOMES MORE ZONAL AND TEMPS RETURN TO NEAR NORMAL VALUES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 114 PM EDT TUE SEP 18 2012

LAKE EFFECT RAIN SHOWERS CONTINUE TO HUG THE EASTERN EDGE OF LAKE
MICHIGAN AND THE LAKE SHORE COUNTIES. AREAS OF MVFR WERE BEING
REPORTED WITHIN SOME OF THESE SHOWERS. DRIER AIR AND SHIFTING
WINDS WILL BRING AN END TO THESE SHOWERS BY LATE AFTERNOON.
OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH
18Z WED.

NW WINDS WILL REMAIN BRISK THROUGH THE DAYTIME HOURS TODAY...THEN
DROP OFF NICELY BY EARLY EVENING. WINDS WILL INCREASE AGAIN ON WED
FROM THE SW.

&&

.MARINE...
ISSUED AT 352 PM EDT TUE SEP 18 2012

WIND GUIDANCE FOR WED AFTERNOON/EVE LOOKS CONVINCING ENOUGH TO NUDGE
THE GALE WATCH TO A GALE WARNING. SSW FLOW AHEAD OF THE APPROACHING
SFC COLD FRONT IS EXPECTED TO REACH 35-40 KTS AT TIMES... STRONGEST
NORTH OF HOLLAND. COORD WITH LOT.

&&

.HYDROLOGY...
ISSUED AT 352 PM EDT TUE SEP 18 2012

LIKE LAST NIGHT... THE HIGHEST QPF AMOUNTS WITH THE NEXT FRONT ON
WED NGT ARE EXPECTED TO BE IN THE NW CWFA. CURRENT INDICATIONS ARE
0.25-0.50 WITH LOCALLY HIGHER AMOUNTS NW OF GRR... WITH LESS THAN
0.25 SOUTH AND EAST OF GRR. NO HYDRO PROBLEMS ANTICIPATED ATTM.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EDT WEDNESDAY FOR LMZ844>849.

     GALE WARNING FROM 1 PM WEDNESDAY TO 2 AM EDT THURSDAY FOR
     LMZ844>849.

&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...JK
AVIATION...JK
HYDROLOGY...MEADE
MARINE...MEADE
Hazardous weather outlook, Sep 18, 8:02 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
802 AM EDT TUE SEP 18 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
802 AM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FROST IS POSSIBLE TONIGHT ACROSS PART OF CENTRAL LOWER MICHIGAN AWAY
FROM LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-190945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
802 AM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED WATERSPOUTS ARE POSSIBLE. WINDS AND WAVES WILL BE
HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTHWEST GALES ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT.

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MUCH OF THIS
WEEK.

OSTUNO

In the hours before

Local storm report, Sep 18, 10:28 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 AM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 WSW HART              43.68N 86.42W
09/18/2012  M1.28 INCH       OCEANA             MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 SE SCOTTVILLE         43.93N 86.25W
09/18/2012  M1.36 INCH       MASON              MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

&&

WH
Local storm report, Sep 18, 10:29 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1029 AM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     4 S LUDINGTON           43.89N 86.44W
09/17/2012                   MASON              MI   911 CALL CENTER

            ONE TREE CAME DOWN AT LAKESHORE DR NEAR THE LUDINGTON
            PUMPED STORAGE PLANT. ANOTHER TREE CAME DOWN IN RIVERTON
            TOWNSHIP.

0515 PM     HAIL             LUDINGTON               43.96N 86.45W
09/17/2012  M0.25 INCH       MASON              MI   TRAINED SPOTTER

            PEA SIZE HAIL RECORDED EARLIER IN LUDINGTON. TIME
            ESTIMATED FROM RADAR.

0520 PM     TSTM WND DMG     1 N SUMMIT TWP          43.87N 86.41W
09/17/2012                   MASON              MI   PUBLIC

            A SOFTWOOD TREE... 40 FEET TALL WITH A 1 FOOT DIAMETER...
            REPORTED DOWN BY THE PUBLIC RELAYED THROUGH THE PRESS.

0700 AM     HEAVY RAIN       3 WSW HART              43.68N 86.42W
09/18/2012  M1.28 INCH       OCEANA             MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

0700 AM     HEAVY RAIN       2 SE SCOTTVILLE         43.93N 86.25W
09/18/2012  M1.36 INCH       MASON              MI   CO-OP OBSERVER

            THIS WAS A 24 HOUR TOTAL.

&&

WH
Local storm report, Sep 18, 11:43 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1143 AM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     HAIL             4 SSE STONY LAKE        43.50N 86.47W
09/18/2012  M0.25 INCH       OCEANA             MI   COCORAHS

            ONE MINUTE DURATION. NO THUNDER OR LIGHTNING.

&&

MEADE
Local storm report, Sep 18, 2:05 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
205 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             VICKSBURG               42.12N 85.54W
09/18/2012  M0.25 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            PEA SIZE HAIL AND THUNDER WERE REPORTED.

&&

HOVING
Local storm report, Sep 18, 4:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             DELTON                  42.50N 85.41W
09/18/2012  M0.25 INCH       BARRY              MI   PUBLIC

&&

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 9:12 PM EDTSpecial Weather StatementGRRAllegan, Van Buren78 min
Sep 18, 3:35 AM EDTGale WatchGRR12 hr
Sep 18, 7:58 PM EDTFrost AdvisoryGRRClare, Gratiot, Isabella, Lake, Mecosta, Montcalm and 2 more13 hr

Nearby

Gale Warnings in Michigan, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.